MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV PHACO FRAGMENTATION NEEDLES, 23G / 0.6 MM, INCL. NEEDLE WRENCH

DUTCH OPTHALMIC RESEARCH CENTER BV PHACO FRAGMENTATION NEEDLES, 23G / 0.6 MM, INCL. NEEDLE WRENCH
Catalog Number 3005.F106
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fragmentation needle broke into eye during procedure, would lead to reaction or pieces or particles in the eye requiring removal or retrieval, hence reportable.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer ((b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 201 this incident is being filed as a serious injury since pieces of an instrument in the eye may require manual retrieval which is medical intervention or further evaluation.An incident like this is reasonable to assume the patient required medical intervention.The lot is unknown and no sample was returned for an evaluation, therefore considered not confirmed.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
During the operation the phaco fragmentation needles broke in the eye.

Brand Name
PHACO FRAGMENTATION NEEDLES, 23G / 0.6 MM, INCL. NEEDLE WRENCH
Common Device Name
PHACO FRAGMENTATION NEEDLES, 23G / 0.6 MM, INCL. NEEDLE WRENCH
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7598213
Report Number1222074-2018-00188
Device Sequence Number19132952
Product Code HQC
UDI-Device Identifier08717872016818
UDI-Public08717872016818
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3005.F106
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2016
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;